Alert archive / Virginia / River Flood Warnings in 2011

River Flood Warning 29, NWS Blacksburg, VA

December 8, 2011Botetourt County, Virginia

NWS Blacksburg, VA issued this river flood warning at Dec 8, 2011, 2:42 AM EST for Botetourt County, Virginia. It took effect at Dec 8, 2011, 5:14 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 2:42 AM EST (07:42 UTC)
In effect from
Dec 8, 2011, 5:14 AM EST
Expired
Dec 8, 2011, 8:52 AM EST
In force
4 hr
Issued by
NWS Blacksburg, VA
Flood severity
Minor

County Botetourt County, VA

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Buchanan (BNNV2).

Action stage
11 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02080201, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WGUS41 KRNK 080742
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
242 AM EST THU DEC 8 2011

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY
  JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL 
  AND CITY OF LYNCHBURG COUNTIES


FOR THE UPPER JAMES...INCLUDING BUCHANAN...MINOR FLOODING IS 
FORECAST.FOR THE MIDDLE JAMES...INCLUDING HOLCOMB ROCK...MINOR 
FLOODING IS FORECAST.

ONE TO THREE INCHES OF RAIN FELL ACROSS THE UPPER JAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

&&

VAC023-081942-
/O.NEW.KRNK.FL.W.0029.111208T1014Z-111209T0800Z/
/BNNV2.1.ER.111208T1014Z.111208T1200Z.111208T2000Z.NO/
242 AM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER AT BUCHANAN.
* FROM EARLY THIS MORNING UNTIL LATE TONIGHT.
* AT 01AM THURSDAY THE STAGE WAS...13.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.9 FEET BY LATE THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 20.0 FEET...FARMLANDS AND RESIDENTIAL BASEMENTS OF BUILDINGS 
  UPSTREAM BECOME FLOODED.

$$

VAC009-019-031-680-081942-
/O.NEW.KRNK.FL.W.0030.111208T1548Z-111209T0918Z/
/HRKV2.1.ER.111208T1548Z.111208T1800Z.111208T2118Z.NO/
242 AM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE JAMES RIVER AT HOLCOMB ROCK.
* FROM THIS MORNING UNTIL LATE TONIGHT.
* AT 01AM THURSDAY THE STAGE WAS...14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 23.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 23.0 FEET...POWER EQUIPMENT YARD AND ACCESS FLOODED AT HOLCOMB 
  ROCK DAM.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET ON JAN 26 
  2010.

$$
1 follow-up statement
615 
WGUS81 KRNK 081352
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
852 AM EST THU DEC 8 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY
  JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL
  AND CITY OF LYNCHBURG COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA..
  JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA 
  COUNTIES 
 
RIVER LEVELS WILL CONTINUE TO BE VERY HIGH TODAY ALONG THE MIDDLE JAMES
RIVER AS RUNOFF FROM THE 2 TO 4 INCH RAINFALL FROM THE PAST FEW DAYS 
CONTINUES TO RUNOFF. THE RIVER IS NO LONGER EXPECTED TO REACH FLOOD
STAGE FROM BUCHANAN DOWNSTREAM TO SCOTTSVILLE BUT WILL BE CRESTING
TODAY AND TONIGHT CLOSE TO ACTION STAGE.

MINOR FLOODING IS STILL FORECAST TO OCCUR AT BREMO BLUFF WITH SOME
LOWLAND FLOODING POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES 
AHPS'.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY THIS EVENING. 

&&

VAC023-081422-
/O.CAN.KRNK.FL.W.0029.000000T0000Z-111209T0800Z/
/BNNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM EST THU DEC 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT BUCHANAN.
* UNTIL LATE TONIGHT. 
* AT 07AM THURSDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CREST THIS AFTERNOON NEAR 16.0 FEET.

$$

VAC009-019-031-680-081422-
/O.CAN.KRNK.FL.W.0030.000000T0000Z-111209T0918Z/
/HRKV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM EST THU DEC 8 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE JAMES RIVER AT HOLCOMB ROCK.
* UNTIL LATE TONIGHT. 
* AT 07AM THURSDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER WILL CREST CLOSE TO 20 FEET LATER TODAY.

$$

VAC029-065-082152-
/O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/
/BREV2.1.ER.111208T1440Z.111209T1000Z.000000T0000Z.NO/
852 AM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR BREMO BLUFF.
* FROM LATE THIS MORNING UNTIL FURTHER NOTICE
* AT 8AM THURSDAY THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST TO RISE TO NEAR 21.0 FEET BY EARLY TOMORROW. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 1:50 AM EST, 52 minutes earlier.

Area forecast discussion, Dec 8, 1:50 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 AM EST THU DEC 8 2011

.SYNOPSIS...
A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARD THE NEW
ENGLAND COAST OVERNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA
FOR THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 140 AM EST THURSDAY...

SNOW IS DIMINSHING RAPIDLY AS MOISTURE BECOMES SHALLOW SO WE ARE
ONLY RELEGATED TO A FEW FLURRIES FOR ANOTHER HOUR IN THE MTNS.
WINDS HAVE ALREADY SUBSIDED EVEN TO BELOW ADVISORY LEVELS ACROSS
THE MTNS BUT WILL STAY GUSTY FOR ANOTHER FEW HOURS UP TO 30-35
MPH. GIVEN THIS...HAVE DECIDED TO CANCEL ALL WINTER WX AND WIND
ADVISORY/WARNINGS FOR THE FORECAST AREA. WILL HOWEVER ISSUE A
SPECIAL WX STATEMENT TO COVER BLACK ICE ISSUES AS LINGERING
MOISTURE ON THE ROAD FREEZES. TEMPERATURES WILL DROP DOWN INTO THE
LOWER TO MID 20S IN THE MTNS WITH LOWER 30S OUT EAST. WIND CHILLS
ARE GOING TO DROP INTO THE SINGLE DIGITS AS WELL IN THE MTNS SO
WILL ALSO HIGHLIGHT THIS IN THE SPECIAL WX STATEMENT.

THE SURFACE LOW WAS EAST OF LONG ISLAND AND THE FLOW WILL BECOME
MORE WESTERLY BY MORNING WITH SKIES BECOMING CLEAR TO MOSTY CLEAR.

HIGH PRESSURE WILL REPLACE THE LOW PRESSURE SYSTEM AND BECOME
SITUATION OVERHEAD.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 PM EST WEDNESDAY...

EXPECT THAT WE WILL FIND OUT THE DIFFERENCE BETWEEN A PACIFIC HIGH
PRESSURE SYSTEM AND A POLAR HIGH PRESSURE SYSTEM COME FRIDAY...AS WE
WILL SEE BOTH TYPES PASS THROUGH OUR REGION. WE START OFF FIRST WITH
THE PACIFIC HIGH PRESSURE SYSTEM WELL ESTABLISHED OVER OUR AREA ON
THURSDAY NIGHT. WE CAN EXPECT RELATIVELY CLEAR SKIES ACROSS OUR
AREA...PERHAPS A LITTLE CLOUD COVER IN THE MOUNTAINS LEFT OVER FROM
THE DEPARTING STORM SYSTEM. TEMPERATURES THURSDAY NIGHT AND FRIDAY
WILL BE VERY CLOSE TO NORMAL FOR THIS TIME OF YEAR...WITH EARLY
FRIDAY MORNING LOWS IN THE UPPER 20S TO NEAR 30...AND FRIDAY
AFTERNOON HIGHS IN THE MID 40S WEST OF THE BLUE RIDGE...AND IN THE
UPPER 40S TO LOW 50S TO THE EAST.

BY FRIDAY EVENING...AN ALBERTA CLIPPER STYLE COLD FRONT WILL MAKE
ITS WAY THROUGH OUR REGION...USHERING IN THE POLAR HIGH PRESSURE.
ACROSS MUCH OF OUR AREA...THE FRONTAL PASSAGE WILL BE MARKED MAINLY
BY A DROP IN TEMPERATURES AND A NORTHWESTERLY WIND SHIFT...WITH
GUSTS UP TO 25 MPH WEST OF THE BLUE RIDGE. HOWEVER...AREAS FROM THE
NORTH CAROLINA MOUNTAINS TO THE ALLEGHANY HIGHLANDS WILL SEE SNOW
SHOWERS DEVELOP FRIDAY NIGHT AND EARLY SATURDAY MORNING. MOISTURE IS
PRETTY LIMITED AHEAD OF THE CLIPPER FRONT...AND DO NOT EXPECT TO SEE
MORE THAN A QUARTER INCH OF NEW SNOW ACCUMULATIONS AS SNOWFALL IS
EXPECTED TO END BY LATE SATURDAY MORNING.

WITH POLAR HIGH PRESSURE BECOMING ESTABLISHED OVER THE WEEKEND...
AFTERNOON TEMPERATURES FROM THE ALLEGHANY HIGHLANDS THROUGH THE
NORTH CAROLINA MOUNTAINS WILL STRUGGLE TO RISE INTO THE MID 30S.
WINDS WILL REMAIN ON THE GUSTY SIDE DURING THE AFTERNOON...BUT WILL
BEGIN TO DIMINISH AROUND SUNSET AS THE PRESSURE GRADIENT RELAXES.
WITH CLEAR SKIES ACROSS OUR REGION...SATURDAY NIGHT TEMPERATURES
WILL BE SOME OF THE CHILLIEST OF THIS SEASON...WITH LOWS RANGING
FROM THE MIDDLE TEENS IN SOUTHEAST WEST VIRGINIA...TO THE LOW 20S
ACROSS PARTS OF THE PIEDMONT REGION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM EST WEDNESDAY...

HIGH PRESSURE MAINTAINS ITS CONTROL OF OUR WEATHER PATTERN ON
SUNDAY...AS THE HIGH REMAINS WEDGED ALONG THE EASTERN SLOPES OF THE
APPALACHIANS. LONG RANGE FORECAST MODELS ARE IN AGREEMENT THAT A
DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER THE ATLANTIC EARLY NEXT
WEEK...BUT THAT THIS SYSTEM WILL REMAIN SUFFICIENTLY FAR TO THE EAST
THAT IT WILL NOT SIGNIFICANTLY IMPACT OUR REGION. TEMPERATURES ARE
EXPECTED TO WARM ACROSS OUR REGION AGAIN ON TUESDAY...AS WINDS
BECOME MORE SOUTHERLY AHEAD OF OUR NEXT COLD FRONT. AS THE COLD
FRONT PASSES THROUGH OUR AREA...EXPECT THAT WE WILL SEE A MIXTURE OF
RAIN AT LOWER ELEVATIONS...AND SNOW ALONG OUR WESTERN RIDGE LINES.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
AS OF 1225 AM EST THURSDAY...

MVFR/IFR CIGS/VSBYS IN THE MTNS BLF/LWB/BCB WILL IMPROVE TO VFR BY
LATE MORNING. OTHERWISE...LOOK FOR NW WINDS TO GUST UP TO 30 KNOTS
AT TIMES EARLY ESPECIALLY ALONG THE BLUE RIDGE AND POINTS NORTH OF
ROANOKE. WINDS WILL BE DIMINISHING BY DAWN.

VFR CONDITIONS AER EXPECTED THROUGH MOST OF THE PERIOD. SATURDAY...SOUTHEAST
WEST VIRGINIA MAY SEE SOME MVFR CONDITIONS AS A CLIPPER SYSTEM
MOVES THROUGH THE AREA.

&&

.HYDROLOGY...
AS OF 140 AM EST THURSSDAY...

1 TO AS MUCH AS 4 INCHES OF RAIN ACROSS THE AREA WILL LEAD TO
FLOODING ALONG PORTIONS OF THE ROANOKE AND JAMES RIVER. THE NEWEST
FLOOD WARNING IS FOR BREMO BLUFF ALONG THE JAMES RIVER TO REACH
22.5 FEET BY THIS EVENING.

AREAL URBAN AND SMALL STREAM FLOOD ADVISORIES FOR THE TRIBUTARIES
LEADING INTO THE JAMES AND ROANOKE RIVERS WILL BE LEFT IN PLACE
UNTIL THE GAGES ALONG THESE SMALLER RIVER START TO SHOW THE RIVERS
RECEDING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...AMS/RCS/WP
HYDROLOGY...
Hazardous weather outlook, Dec 8, 2:16 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 AM EST THU DEC 8 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-090730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
216 AM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 7, 8:45 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     1 SE WINGINA            37.62N 78.70W
12/07/2011                   BUCKINGHAM         VA   911 CALL CENTER

            TREE DOWN ON WOODLAND CHURCH ROAD.

0550 PM     TSTM WND DMG     3 N SHEPPARDS           37.43N 78.49W
12/07/2011                   BUCKINGHAM         VA   911 CALL CENTER

            TREE DOWN ON BISHOP CREEK ROAD.

0551 PM     TSTM WND DMG     2 NW DILLWYN            37.56N 78.49W
12/07/2011                   BUCKINGHAM         VA   911 CALL CENTER

            TREE DOWN ON ROUTE 20.

&&

CHENARD
Local storm report, Dec 7, 8:48 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     ASPEN                   37.03N 78.83W
12/07/2011                   CHARLOTTE          VA   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ACROSS ROADS IN THE
            ASPEN AREA.

&&

CHENARD
Local storm report, Dec 7, 8:56 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     6 E NATHALIE            36.92N 78.85W
12/07/2011                   HALIFAX            VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE NORTHERN PART OF HALIFAX
            COUNTY.

0540 PM     TSTM WND DMG     VIRGILINA               36.55N 78.78W
12/07/2011                   HALIFAX            VA   911 CALL CENTER

            TWO TREES DOWN IN THE VIRGILINIA AREA.

0542 PM     TSTM WND DMG     4 ENE CLOVER            36.85N 78.66W
12/07/2011                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON ROUTE 360.

&&

CHENARD
Local storm report, Dec 7, 9:32 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG JEFFERSON               36.42N 81.47W
12/07/2011                   ASHE               NC   DEPT OF HIGHWAYS

            ABOUT 5 TREES DOWN ON ROADS ACROSS THE COUNTY.

&&

CHENARD
Local storm report, Dec 7, 9:37 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND DMG BOONE                   36.21N 81.67W
12/07/2011                   WATAUGA            NC   DEPT OF HIGHWAYS

            ABOUT 5 TREES BLOWN DOWN ON ROADS ACROSS THE COUNTY
            BETWEEN 630 AND 930 PM.

&&

CHENARD
Special weather statement, Dec 8, 2:13 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 AM EST THU DEC 8 2011

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-081315-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
213 AM EST THU DEC 8 2011

...BLACK ICE AND WIND CHILLS IN THE SINGLE DIGITS AND TEENS THIS MORNING...

MOISTURE LEFTOVER ON AREA ROADS WILL FREEZE THIS MORNING...LEADING
TO HAZARDOUS TRAVEL CONDITIONS. THOSE TRAVELING ESPECIALLY ON
SECONDARY ROADS AND ACROSS BRIDGES SHOULD SLOW DOWN AND USE
CAUTION THIS MORNING. IN ADDITION...WIND CHILLS WILL DROP AS LOW
AS THE SINGLE DIGITS IN THE MOUNTAINS WITH TEENS ELSEWHERE.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-081315-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
213 AM EST THU DEC 8 2011

...PATCHY BLACK ICE THIS MORNING...

TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S THIS
MORNING. ANY MOISTURE THAT LINGERS ON THE ROADS WILL FREEZE. IF
TRAVELING THROUGH THE MORNING...BE ALERT TO PATCHES OF BLACK ICE
ESPECIALLY ON SECONDARY ROADS...AND OVER BRIDGES AND OVERPASSES.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 9:01 PM ESTAreal Flood AdvisoryRNKAlleghany, Amherst, Bath, Botetourt, Craig, Rockbridge and 3 more14 hr
Dec 7, 9:09 PM ESTAreal Flood AdvisoryRNKBedford, Campbell, Franklin, Henry, Patrick, City of Martinsville8 hr
Dec 7, 9:43 PM ESTRiver Flood WarningRNKCampbell, Pittsylvania11 hr
Dec 7, 9:43 PM ESTRiver Flood WarningRNKCampbell, Charlotte, Halifax11 hr
Dec 7, 9:43 PM ESTRiver Flood WarningRNKCharlotte, Halifax55 hr
Dec 8, 12:35 AM ESTAreal Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr
Dec 8, 1:21 AM ESTRiver Flood WarningRNKBuckingham, Fluvanna45 hr
Dec 8, 2:20 AM ESTAreal Flood WarningRNKGiles5 hr
Dec 8, 2:42 AM ESTRiver Flood WarningRNKAmherst, Bedford, Campbell, City of Lynchburg6 hr

Nearby

River Flood Warnings in Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.